30 days ago, she added 15 mg. of mirtazapine to the 450 mg of Wellbutrin XL that I take each morning.
The addition of this drug is prescribed to help me go from ok, to a balanced life where I might feel joy again. I have written much recently about how I have gotten to the ok stage but cannot seem to move into what I remember as normal.
And yes, I remind myself that this isn’t a quest for unicorns and rainbows.
But this is my effort to lead a balanced life with depression. It has been years since I felt joy, and/or excitement. For example, even as I stood on the highest point in Africa, all I could feel was ok, ‘you got there.” Perhaps it was the 19,421 feet of altitude that caused me to be less than joyful. And in the 6 months since then, I haven’t found joy in reliving the experience with others.
Now I may feel a bit of pride in the accomplishment, but not joy.
The 15 mg of mirtazapine she has me taking each night at bedtime. One of the major side effects is it causes sleepiness. In 29 days, that has only happened once. And even on that night, I did get up once to use the bathroom. For me, having it work as a sleep aid has not been a thing.
The first few days of taking the mirtazapine, I felt like some of my muscles were being charged with electricity.
I am not sure if I am describing this feeling accurately. It was a shock the first night I took the drug. The following morning, I was sure that I wouldn’t be able to continue with it if I was going to feel that each night. The second night was less impactful, and by the end of the first week, the feelings had pretty much disappeared.
So, I will see what ideas my psychiatrist has when I share my first 30 days on the drug.
The addition of mirtazapine was designed to help me experience all the core emotions. And I continue to feel some, including fear, but not joy. I look forward to hearing her thoughts as I work to lead a balanced life with depression.